Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 13, NWS Fort Worth, TX

September 19, 20215 counties in Texas

NWS Fort Worth, TX issued this heat advisory at Sep 19, 2021, 1:23 PM CDT for 5 counties in Texas. It took effect at Sep 20, 2021, 2:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2021, 1:23 PM CDT (18:23 UTC)
In effect from
Sep 20, 2021, 2:00 PM CDT
Expired
Sep 20, 2021, 6:49 PM CDT
In force
5 hr
Issued by
NWS Fort Worth, TX

Counties Eastland County, TX, Jack County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 73 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

432 
WWUS74 KFWD 191823
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
123 PM CDT Sun Sep 19 2021

TXZ100-101-115-116-129-200230-
/O.NEW.KFWD.HT.Y.0013.210920T1900Z-210921T0000Z/
Young-Jack-Stephens-Palo Pinto-Eastland-
Including the cities of Graham, Olney, Jacksboro, Breckenridge, 
Mineral Wells, Cisco, Eastland, Ranger, and Gorman
123 PM CDT Sun Sep 19 2021

...HEAT ADVISORY IN EFFECT FROM 2 PM TO 7 PM CDT MONDAY...

* WHAT...Air temperatures up to 104 degrees.

* WHERE...Young, Jack, Stephens, Palo Pinto and Eastland 
  Counties.

* WHEN...From 2 PM to 7 PM CDT Monday.

* IMPACTS...104 degree heat will increase the risk for heat- 
  related illnesses to occur, particularly for those working or 
  participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Bain
4 follow-up statements
960 
WWUS74 KFWD 192333
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
633 PM CDT Sun Sep 19 2021

TXZ100-101-115-116-129-201000-
/O.CON.KFWD.HT.Y.0013.210920T1900Z-210921T0000Z/
Young-Jack-Stephens-Palo Pinto-Eastland-
Including the cities of Graham, Olney, Jacksboro, Breckenridge, 
Mineral Wells, Cisco, Eastland, Ranger, and Gorman
633 PM CDT Sun Sep 19 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 7 PM CDT MONDAY...

* WHAT...Air temperatures up to 104 degrees.

* WHERE...Young, Jack, Stephens, Palo Pinto and Eastland 
  Counties.

* WHEN...From 2 PM to 7 PM CDT Monday.

* IMPACTS...104 degree heat will increase the risk for heat- 
  related illnesses to occur, particularly for those working or 
  participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
775 
WWUS74 KFWD 200955
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
455 AM CDT Mon Sep 20 2021

TXZ100-101-115-116-129-201800-
/O.CON.KFWD.HT.Y.0013.210920T1900Z-210921T0000Z/
Young-Jack-Stephens-Palo Pinto-Eastland-
Including the cities of Graham, Olney, Jacksboro, Breckenridge, 
Mineral Wells, Cisco, Eastland, Ranger, and Gorman
455 AM CDT Mon Sep 20 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* WHAT...Well above normal temperatures up to 105 degrees.

* WHERE...Young, Jack, Stephens, Palo Pinto and Eastland 
  Counties.

* WHEN...From 2 PM to 7 PM CDT Monday.

* IMPACTS...Near record heat for this late in the season will
  increase the risk for heat-related illnesses to occur for those
  working or participating in strenuous outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Wear 
lightweight and loose fitting clothing when possible. Young 
children and pets should never be left unattended in vehicles 
under any circumstances!! Schedule frequent rest breaks in 
shaded or air conditioned environments.

Take extra precautions if working or spending time outside for
extended periods of time. Know the signs and symptoms of heat 
exhaustion and heat stroke. Anyone overcome by heat should be 
moved to a cool and shaded location. Heat stroke is an emergency
and can be life-threatening! Call 9 1 1 immediately if a person
succumbs to heat stroke!

&&

$$
349 
WWUS74 KFWD 201745 AAC
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Fort Worth TX
1245 PM CDT Mon Sep 20 2021

TXZ100-101-115-116-129-210000-
/O.CON.KFWD.HT.Y.0013.210920T1900Z-210921T0000Z/
Young-Jack-Stephens-Palo Pinto-Eastland-
Including the cities of Graham, Olney, Jacksboro, Breckenridge, 
Mineral Wells, Cisco, Eastland, Ranger, and Gorman
1245 PM CDT Mon Sep 20 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Air temperatures to near 105 degrees.

* WHERE...Palo Pinto, Stephens, Jack, Young and Eastland 
  Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot conditions will increase the risk for heat- 
  related illnesses to occur, particularly for those working or 
  participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Bain
164 
WWUS74 KFWD 202349
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
649 PM CDT Mon Sep 20 2021

TXZ100-101-115-116-129-210100-
/O.CAN.KFWD.HT.Y.0013.000000T0000Z-210921T0000Z/
Young-Jack-Stephens-Palo Pinto-Eastland-
Including the cities of Graham, Olney, Jacksboro, Breckenridge, 
Mineral Wells, Cisco, Eastland, Ranger, and Gorman
649 PM CDT Mon Sep 20 2021

...HEAT ADVISORY IS CANCELLED...

Temperatures will continue to fall through the rest of the
evening, therefore the heat advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this heat advisory went out at Sep 19, 5:50 AM CDT, 7 hours 33 minutes earlier.

Area forecast discussion, Sep 19, 5:50 AM CDT, 7 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
550 AM CDT Sun Sep 19 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
Update:
/Through Sunday Morning/

No significant changes to the forecast outside of minor tweaks
for current trends this morning and mixing out western counties
each day a bit more per slightly more veered winds and hotter
temperatures. Winds should be light enough this afternoon to keep
fire weather conditions low and no statement, despite above normal
temperatures. Monday afternoon may be a different story, with
breezy SSW winds near 15 mph, very hot temperatures around the
century mark in advance of the long-anticipated cold front
Tuesday, and fuel moisture/ERC-G values becoming more concerning
by the day with lack of rainfall in the past month (as noted in
the long term discussion below).

Otherwise, isolated showers and thunderstorms will be possible in
our farther east tier of counties through sunset. No severe
weather is expected.

05/Marty

Previous Discussion:
/Through Tonight/

A broad upper trough continues to be anchored between the East
Texas Piney Woods and Lower Mississippi Valley this morning. This
feature will slowly lift northeast toward the Tennessee and Ohio
Valleys by tonight. Meanwhile, impressive height falls occur
across the Central/Northern Rockies/High Plains later today as a
strong upper jet max of near 150 knots moves southward across the
northern Great Basin and Rockies. This will result in shortwave
ridging in advance of this impressive system and keep hot
temperatures across North and Central Texas. Meanwhile, a diffuse
area of high pressure at the surface will continue through mid
afternoon, before lifting away from the area with increasing
pressure falls occurring across Colorado/western Kansas by
tonight. Light east or possibly northeast winds 5-10 mph look to
become southeast around 10 mph later tonight.

Strong daytime heating will coincide with richer atmospheric
moisture content and low inhibition across East Texas for the re-
development of isolated showers and thunderstorms by afternoon.
This won't be too different from what has been seen in the past
few days. Fairly warm and stable mid levels will keep it all in
the "garden variety" category. Most locales won't see any rainfall
at all. The sparse convective activity across our East Texas areas
will dissipate fairly readily after nightfall as strong diurnal
heating comes to end and the upper trough to our east begins
pulling away from our area.

The trend of above normal temperatures continues across the area
for the tail end of your weekend with highs again mostly in the
90s (mid-September normals at DFW/Waco are in the upper 80s). The
hottest conditions will be along and west of I-35, where deeper
mixing, large scale subsidence, and plentiful insolation push this
afternoon's highs to between 95 and 100 degrees. Morning lows both
mornings will continue ranging between mid 60s and mid 70s under
mainly clear skies.

05/Marty

&&

.LONG TERM... /Issued 349 AM CDT Sun Sep 19 2021/
/Monday Through Next Weekend/

Monday may turn out to be the warmest day of the month, with
prefrontal downsloping winds pushing temperatures into the 90s by
midday. Areas as far east as the I-35 corridor may reach the
century mark, despite dew points in the mid 60s. In our East Texas
counties, temperatures in the mid 90s will pair with dew points
near 70F. In the far west, where shallower moisture will allow dew
points to plunge into the 50s, the mercury may climb as high as
105F. It's across the Big Country, where some areas have gone over
30 days without a drop of rain, that fire weather concerns will
be focused. However, weak mid-level flow should preclude a
coherent dryline and would mean that deeper mixing may actually
reduce the wind speeds at the surface. As a result, an enhanced
potential for fire starts may be somewhat offset by the wind
speeds, which may be insufficient to encourage fire spread.

Our highly anticipated cold front will enter North Texas before
daybreak Tuesday morning. Moisture will have little time to
recover in our northwest and western zones, which will miss out
on the rain potential. Elsewhere, surface dew points will belie
the shallow moisture depth, which may yield only a few showers and
isolated storms coincident with the advancing boundary. Gusty
north winds will make for a noticeably milder afternoon, even if
temperatures are still in the 80s. The stronger cold advection
will lag behind the front but will arrive in earnest Tuesday
night when temperatures fall into the 50s and 60s.

With low humidity and noticeably cooler air on Wednesday, the
autumnal equinox is perfectly timed. Wednesday night will be the
coolest since last Spring, with the potential for a few low-lying
spots in rural areas to dip into the 40s Thursday morning. A
gradual warming trend will then commence, with afternoon highs
returning to the upper 80s and lower 90s by next weekend.

25

&&

.AVIATION... /NEW/
Update:
/12z TAFs/

No significant deviation from the 06z TAFs discussion below. The
only addition was to add increasing S/SE winds later tomorrow
evening, then especially after 13z Sunday, when lee-side
cyclogenesis ahead of a Plains cold front drives sustained surface
wind speeds (and gusts) up with breezy and hot conditions.

05/

Previous Discussion:
/06z TAFs/

VFR conditions prevail once again today, with the usual
development of fair weather Cu with bases ranging between 050-080
kft. No weather concerns or flight restrictions are expected today
for the D10 or Waco Regional Airport.

A broad low pressure trough aloft will remain far enough east of
North and Central Texas terminals to keep isolated convection
contained east of all terminals. At the surface, a weak and
diffuse area of surface high pressure slowly shifts east by 00z
Monday. Increasing pressure falls across the High Plains of CO/KS
in advance of a deepening longwave upper trough over the Rockies
will help E/NE surface winds between 4-7 knots become SE 7-10
knots by 06z Monday and beyond.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    95  74  99  73  85 /   5   0   0   5  20
Waco                96  73 100  74  90 /   0   0   0   0  20
Paris               89  70  94  71  81 /  20   0   0  10  40
Denton              94  70  98  68  84 /   0   0   0   5  20
McKinney            95  71  97  71  83 /   5   0   0   5  20
Dallas              95  75  98  75  85 /   5   0   0   5  20
Terrell             92  70  96  71  85 /  10   0   0   5  30
Corsicana           91  72  97  73  88 /  10   0   0   0  20
Temple              94  71 100  73  91 /   0   0   0   0  20
Mineral Wells       94  69  99  68  83 /   0   0   0   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Sep 19, 3:51 AM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
351 AM CDT Sun Sep 19 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
351 AM CDT Sun Sep 19 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
There is a slight chance of thunderstorms across East Texas this
afternoon. Lightning and gusty winds would be the primary hazards.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Elevated fire weather conditions will be possible across far western
portions of North Texas Monday afternoon.

Thunderstorms may accompany a cold front on Tuesday, mainly along and
east of the I-35 corridor. Severe weather is not anticipated.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.